MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number U4150230
Medical Device Problem Codes Deflation Problem (1149); Retraction Problem (1536); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The facility rep stated that the device was available for evaluation.A sample return kit was sent to the facility and is pending return.The results of the anticipated device evaluation will be provided upon completion of the event investigation.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the right posterior tibial artery, the pta balloon allegedly would not deflate after the first inflation.Reportedly during retraction the balloon allegedly got stuck on the guidewire; therefore, the pta balloon and guidewire were removed through introducer sheath without incident.A new guidewire and another balloon were used to complete the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records were reviewed with special attention to the raw materials, subassemblies, manufacturing process and quality control testing.This lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: the investigation is inconclusive, as the sample was not returned for evaluation.The definitive root cause for the reported guidewire issue and deflation issue could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the event.Labeling review: the current ifu (instructions for use) states: dilatation catheter preparation: remove the balloon guard and stylet by grasping the balloon catheter just proximal to the balloon and with the other hand, gently grasp the balloon protector and slide distally off of the balloon catheter.Precautions: do not remove the guidewire in situ to shoot contrast through the wire lumen or perform a wire exchange.If the wire is removed while the balloon catheter is situated in tortuous anatomy, the risk of kinking the catheter is increased.If resistance is felt during post procedure withdrawal of the catheter, it is recommended to remove the balloon catheter and guidewire/introducer sheath as a single unit.Potential adverse reactions: (b)(4).
 
Event or Problem Description

Brand Name
ULTRAVERSE 014 PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key6831815
Report Number2020394-2017-01049
Device Sequence Number872816
Product Code LIT
UDI-Device Identifier00801741064425
UDI-Public(01)00801741064425
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121856
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberU4150230
Device Catalogue NumberU4150230
Device Lot NumberCMBR0410
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/07/2017
Supplement Date Received by Manufacturer10/25/2017
Initial Report FDA Received Date08/30/2017
Supplement Report FDA Received Date10/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Patient Weight54